Follow up to Kidneys & Reyataz, Truvada, and Norvir
Jun 1, 2013
Hi and thanks for your response.
To clarify, I believe my doctor is proposing to *remove* the Truvada from the regimen of Reyataz, Norvir, and Truvada to achieve a 'nuke sparing' regimen. This would leave me on Reyataz and Norvir, only. (300 mg, 100 mg, 1x per day)
How common is this strategy and what are any special concerns that I would be on a two PI regimen w/o any other classes of antivirals?
Kidneys & Reyataz with Truvada May 18, 2013
I'm 49, male, 135, 5'9, in great health, 3 years on Reyataz, Norvir & Truvada, with no concerns with lipids, glucose, etc, have been positive about 3 1/2 years, nadir was 359, been undetectable since 16 weeks on treatment, and CD4 around 600. However, my creatinine is bouncing between 1.16 and 1.29, (trending higher over time) creatinine clearance started at 80, prior to HART and is in low 60s now (once recently at 59.5) and UN running betwen 23 and 28. (GFR stays above 60.). Never any protein in urine. I don't drink and don't do recreational drugs (ok, maybe 1x per week with light amount of marijuana)
My doctor has said to consider a "nuke' sparing regimen and thus remove Truvada.
1. What are you thoughts on the need for concerns about my kidneys
2. What do you think about removing Truvada?
3. What can you offer about Reyataz which I understand is been shown to have some effect on kidney functioning?
Response from Dr. Holodniy It is likely the tenofovir in truvada that is affecting the kidney function, although ritonavir can contribute to the situation as well. I think it is not unreasonable to consider a change and swap out the truvada for something else.
Response from Dr. Holodniy
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Must Hiv Enter A Person's Bloodstream In Order To Infect The Person
- How Long Should You Wait Before Taking An Hiv Test?
- Do Complete Blood Counts Include Hiv Testing?
- Hiv Western Blot Test How Long Does It Take For Results
- My Mouth Is Full Of Canker Sores Do I Have Hiv
- Can Hiv Symptoms Show Up Within A Week?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.